Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 61, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 7, 2014, 5:19 PM EDT for 4 counties in New York. It was in force for 41 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2014, 5:19 PM EDT (21:19 UTC)
- Expired
- Jul 7, 2014, 6:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Albany County, NY, Montgomery County, NY, Schenectady County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 38 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:41 PM EDT | TSTM WND DMG | Cobleskill, NY | TREES DOWN |
| Jul 7, 5:44 PM EDT | TSTM WND DMG | 1 Wnw Barnerville, NY | TREE DOWN |
| Jul 7, 5:47 PM EDT | TSTM WND DMG | Carlisle, NY | TREE DOWN |
| Jul 7, 5:58 PM EDT | TSTM WND DMG | 1 Wnw Barnerville, NY | TREE DOWN |
| Jul 7, 5:58 PM EDT | TSTM WND DMG | Carlisle, NY | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505
WUUS51 KALY 072119
SVRALY
NYC001-057-093-095-072200-
/O.NEW.KALY.SV.W.0061.140707T2119Z-140707T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
519 PM EDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF ROTTERDAM...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF COBLESKILL...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...FONDA...CANAJOHARIE...AMSTERDAM...
* UNTIL 600 PM EDT
* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF FORT
PLAIN TO 9 MILES WEST OF RICHMONDVILLE TO 11 MILES WEST OF
JEFFERSON AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
AMES...SUMMIT...RICHMONDVILLE AND JEFFERSON BY 525 PM EDT...
COBLESKILL BY 530 PM EDT...
FONDA BY 535 PM EDT...
TRIBES HILL...SCHOHARIE...NORTH BLENHEIM AND MIDDLEBURGH BY 540 PM
EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
&&
LAT...LON 4293 7475 4298 7410 4277 7394 4248 7404
4235 7445 4241 7461 4251 7471 4262 7464
4274 7467 4283 7466 4286 7476
TIME...MOT...LOC 2118Z 259DEG 45KT 4289 7467 4269 7468
4244 7477 4237 7497
$$
LFM/BJF1 follow-up statement
942
WWUS51 KALY 072141
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
541 PM EDT MON JUL 7 2014
NYC001-057-093-095-072200-
/O.CON.KALY.SV.W.0061.000000T0000Z-140707T2200Z/
MONTGOMERY NY-SCHOHARIE NY-SCHENECTADY NY-ALBANY NY-
541 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WESTERN ALBANY...SCHENECTADY...SCHOHARIE AND MONTGOMERY
COUNTIES...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FLAT CREEK TO PATRIA TO
BREAKABEEN TO RUTH TO 7 MILES SOUTHWEST OF WEST JEFFERSON MOVING
EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL GROVE...RANDALL...YOSTS AND WEST MIDDLEBURGH BY 545 PM EDT...
GLEN...SQUARE BARN CORNERS...AURIESVILLE AND ZUCKS CORNERS BY 550
PM EDT...
YOUNG CORNERS AND MINAVILLE BY 555 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
OTSEGO COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
&&
LAT...LON 4294 7462 4295 7447 4298 7411 4277 7394
4248 7404 4235 7445 4241 7461 4251 7471
4262 7464 4274 7467 4283 7466
TIME...MOT...LOC 2140Z 259DEG 46KT 4284 7449 4261 7440
4251 7441 4246 7447 4238 7470
$$
LFM/BJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:54 PM EDT, 25 minutes earlier.
Area forecast discussion, Jul 7, 4:54 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 454 PM EDT MON JUL 7 2014 .SYNOPSIS... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR EASTERN NEW YORK. IT IS MOST UNSTABLE IN THIS REGION BUT THUNDERSTORMS COULD EVEN BECOME STRONG IN WESTERN NEW ENGLAND THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS WILL DIMINISH OVERNIGHT BUT AS COLD FRONT APPROACHES LATE TUESDAY...MORE THUNDERSTORMS COULD DEVELOP AGAIN. SLIGHTLY DRIER AIR LOOKS TO BUILD INTO THE REGION AREA WITH BUT THERE STILL COULD BE A STRAY THUNDERSTORM ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 430 PM EDT...SEVERE THUNDERSTORM #397 CONTINUES FOR EASTERN NEW YORK THROUGH 1000 PM. IRONICALLY WE HAVE ISSUED A SEVERE THUNDERSTORM FOR EASTERN NEW ENGLAND (WINDHAM COUNTY) WHICH VERIFIED. HOWEVER...ACCORDING THE LAPS ANALYSIS INDICATED THE HIGHEST INSTABILITY WAS OVER EASTERN NEW YORK 1500-2500 J/KG. DEWPOINTS WERE CLOSE TO 70 IN THIS AREA. RADARS INDICATED ONLY SCATTERED SHOWERS ACROSS OUR AREA FOR NOW...BUT UPSTREAM MORE SEVERE WARNINGS HAVE BEEN ISSUED BY BINGHAMTON FOR BROOME AND CORTLAND COUNTIES...GOOD THROUGH 445 PM EDT. OUR THINKING IS THAT THESE CELLS SHOULD WORK INTO OUR REGION BETWEEN 5-7 PM. THERE SHOULD STILL BE LOTS OF INSTABILITY TO CONTINUE TO FUEL THESE STORMS...WHICH SHOULD BE SPAWNED BY A POTENT SHORT WAVE AND MUCH OF OUR REGION GETTING UNDERNEATH AN UPPER LEVEL JET REGION. AN INCREASING WIND IN THE MID LEVELS WILL ALLOW THE POTENTIAL FOR ANY THUNDERSTORM TO TAP INTO THESE WINDS AND BRING WIND GUSTS TO THE GROUND VIA BOWING SEGMENTS OR LOCALIZED WET MICROBURSTS. ANY THUNDERSTORM THAT BECOMES "TALL" ENOUGH COULD PRODUCE LARGE HAIL...BUT THE WIND IS THE BIGGER THREAT. PWATS HAVE RAMPED UP NEARLY 2 INCHES. EARLIER WE ALREADY HAD A REPORT VIA A SPOTTER OF OVER AN INCH OF RAIN FALLING IN LESS THAN HOUR/S TIME IN JONESVILLE SARATOGA COUNTY. THIS INDICATED TO US ANY STORM IS EFFICIENT RAINMAKER GIVEN THE ELEVATED FREEZING LEVEL NEAR 14,000 FEET ABOVE GROUND LEVEL. SOME AREAS WILL RECEIVE LITTLE OR NO RAINFALL THROUGH EARLY EVENING...BUT WHERE THUNDERSTORMS HAPPEN...EXPECT HEAVY RAINFALL AND PERHAPS STRONG TO LOCALLY DAMAGING WINDS (MAINLY IN NEW YORK). WESTERN NEW ENGLAND THUNDERSTORMS COULD CONTAIN GUSTY WINDS UP TO 50 MPH AND AN ADDITIONAL DESTRUCTIVE WIND GUSTS CANNOT BE RULED OUT EITHER. LATER THIS EVENING...AS THE SHORT WAVE MOVES ON BY...AND INSTABILITY WEAKENS...THE THREAT OF THUNDERSTORMS WILL DIMINISH. IN FACT...WE LOWER POPS BELOW 15 PERCENT LATER OVERNIGHT INTO EARLY TUESDAY. IT WILL BE A MUGGY OVERNIGHT WITH PATCHY FOG POSSIBLE (PENDING ON HOW MUCH RAIN ULTIMATELY FALLS). LOWS WILL GENERALLY BE IN THE MID TO UPPER 60S. THE WIND WILL PREVAIL FROM A SOUTH DIRECTION 5 TO 10 MPH...BUT OF COURSE COULD BE MUCH HIGHER (AND FROM ANY DIRECTION) IN THE VICINITY OF A THUNDERSTORM. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... TUESDAY STARTS QUITE WITH HAZY SUNSHINE. TEMPERATURES LOOK TO GO EVEN HIGHER THAN TODAY WITH A BROAD SOUTHWESTERLY FLOW AHEAD OF AN ADVANCING COLD FRONT. A PRE-FRONTAL TROUGH AHEAD OF THE COLD FRONT...WILL LIKELY TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. INSTABILITY WILL ONCE AGAIN INCREASE TO 1500-3000 J/KG AND THE 0-6KM BULK SHEAR APPROACHES TO ABOUT 35 KTS. ONCE AGAIN...THERE WILL BE A THREAT THAT SOME OF THE STORMS COULD BE STRONG TO LOCALLY SEVERE. LAPSE RATES LOOK MODEST TOPPING OUT AROUND 6.0 K/CM. THIS MEANS THAT WIND WILL LIKELY BE THE MOST SEVERE FACTOR WITH LARGE HAIL LIMITED TO THE STRONGEST CELLS. WITH A STRONG WSW FLOW THERE IS A POSSIBILITY THAT A LINE OF ORGANIZED CONVECTION COULD DEVELOP LATE IN THE DAY...MOVING FROM NORTHWEST TO SOUTHEAST. PWATS WILL INCREASE TO AROUND 2 INCHES BY TUESDAY EVENING SO MORE EFFICIENT RAIN WILL LEAD TO LOCALIZED HEAVY RAINFALL. OUR AREA WILL BE UNDERNEATH A NEARLY 100KT JET ENTRANCE REGION WHICH COULD ENHANCED RAINFALL AMOUNTS. DRIER AIR WILL INFILTRATE LATE TUESDAY NIGHT CUTTING PWATS IN HALF AND LOWERING DEWPOINTS BACK INTO THE UPPER 50S. WEDNESDAY IT NOW LOOKS AS IF IT WILL BE DRIER AND THE COLD FRONT WILL PASS THROUGH FASTER THAN EARLIER THOUGHT. NEVERTHELESS...ADDITIONAL ENERGY IN THE WAY OF PERHAPS A SECONDARY COLD FRONT OR TROUGH AND PERHAPS ONE MORE SHORT WAVE...COULD SPARK A FEW ADDITIONAL SHOWERS AND AFTERNOON THUNDERSTORMS. HOWEVER...THESE SHOULD NOT BE AS STRONG OR CONTAIN AS HEAVY AS RAINFALL SINCE PWAT VALUES WILL BE UNDER AN INCH. OTHERWISE...IT WILL BE PARTLY SUNNY. LOOKS MAINLY CLEAR WEDNESDAY NIGHT AND THURSDAY AS PLEASANT SUMMER RETURNS COURTESY OF HIGH PRESSURE BUILDING IN FROM THE GREAT LAKES REGION. WE WILL HAVE TO WATCH A WAVE ALONG THE STALLED FRONT TO OUR SOUTHEAST. RIGHT NOW...MOST MODELS HAVE THIS WAVE AND ANY ASSOCIATED RAINFALL STAYING TO OUR SOUTH...BUT NOT BY THAT MUCH. TEMPERATURE WISE...LOOK FOR HIGHS FROM THE MID 80S TO AROUND 90 TUESDAY AFTERNOON...60S TUESDAY NIGHT. ON WEDNESDAY...THE HIGHS WILL RANGE FROM THE UPPER 70S NORTHWEST TO UPPER 80S SOUTHEAST WEDNESDAY...COOLING TO THE 50S FROM THE CAPITAL REGION NORTH ON WEDNESDAY NIGHT...LOWER 60S SOUTH OF THE CAPITAL REGION. && .LONG TERM /THURSDAY THROUGH MONDAY/... THE LONG TERM LOOKS TO START OUT QUITE WITH HIGH PRESSURE IN CONTROL ON THURSDAY INTO FRIDAY. BOTH DAYS LOOK TO BE RAINFREE WITH COMFORTABLE HUMIDITY LEVELS AND A REFRESHING COOL NIGHT THURSDAY AND FRIDAY NIGHTS. BY SATURDAY...HIGH PRESSURE WILL BE TO OUR SOUTHEAST...ALLOWING FOR HUMIDITY TO BEGIN TO RETURN ALONG WITH THE OUTSIDE CHANCE OF SHOWERS AND THUNDERSTORMS. BY SUNDAY...ANOTHER UPPER LEVEL DISTURBANCE COMBINING WITH INCREASES HUMIDITY WILL GIVE THE BETTER CHANCE FOR AFTERNOON THUNDERSTORMS. THERE ARE SOME SIGNALS THAT A LARGE TROUGH MIGHT DIG SOUTH FROM HUDSON BAY...POSSIBLY A CUTOFF LOW OVER THE GREAT LAKES. THIS WOULD INDUCE AN ENHANCED SOUTHERLY FLOW OVER OUR REGION...AND BRING THE POTENTIAL FOR HEAVY RAINFALL (VIA TRAINING THUNDERSTORMS) FOR MONDAY INTO TUESDAY. THIS SCENARIO IS CERTAINLY NOT ETCHED IN STONE (THE 12Z GFS DOES NOT SUPPORT THIS AS MUCH AS THE EUROPEAN MODELS). HOWEVER...IT SOMETHING THAT BEARS WATCHING. HIGHS EACH OF THE DAYS OF THE EXTENDED WILL GENERALLY RANGE FROM 80-85 IN THE VALLEYS...MID TO UPPER 70S HIGHER TERRAIN. THE DIFFERENCE WILL BE IN THE HUMIDITY...LOWER ON THURSDAY AND FRIDAY (DEWPOINTS IN THE 50S)...MODERATE SATURDAY AND SUNDAY (DEWPOINTS IN THE 60S)...AND LIKELY HIGH BY MONDAY (AROUND 70). LOWS WILL BE IN THE 50S THURSDAY AND FRIDAY NIGHTS...60S SATURDAY AND SUNDAY...60S TO NEAR 70 BY MONDAY NIGHT. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... A COLD FRONT IS APPROACHING FROM THE WEST. THE AIRMASS ACROSS MUCH OF THE REGION HAS BECOME MOIST AND UNSTABLE. A ROUND OF CONVECTION WILL FIRE UP AS WE HEAD THROUGH THE AFTERNOON INTO THE EVENING HOURS AS A SHORT WAVE TROUGH MOVES THROUGH THE DEEP WEST-SOUTHWEST FLOW ACROSS THE REGION. SOME OF THESE STORMS HAS THE POTENTIAL TO BECOME STRONG TO SEVERE. THE MAIN THREAT IS FOR STRONG/DAMAGING WINDS. LOOKING THROUGH MODELS HAVE USED THE HRRR-3KM FOR GUIDANCE FOR INCLUDING THUNDERSTORMS IN THE TAFS. HAVE TEMPO GROUPS IN FOR KALB (22Z-00Z) AND KPSF (23Z-01Z). WHERE HAVE HIGHER CONFIDENCE. WHILE AT KGFL AND KPOU HAVE USED VCSH TO ADDRESS CONVECTION. CONVECTION IS EXPECTED TO WIND DOWN BY LATE EVENING WITH SKIES BECOMING PARTLY CLOUDY AND WINDS WILL WEAKEN. SOME AREAS OF FOG AND/OR STRATUS COULD DEVELOP OVERNIGHT PARTICULARLY IN AREAS WHERE WHICH SHOWERS/THUNDERSTORMS OCCUR. HAVE MVFR VIS IN TAFS WITH SCATTERED MVFR CLOUDS. AFTER SUNRISE MIXING BEGINS AND ANY FOG WILL DISSIPATE AND CLOUDS WOULD LIFT. CONVECTION ON TUESDAY SHOULD NOT OCCUR UNTIL AFTER 18Z/TUESDAY END OF TAF PERIOD. MAINLY LOOKING AT SOUTH TO SOUTHWEST WINDS 10-15 KNOTS WITH GUSTS INTO THE 20S. WINDS WILL WEAKEN/DIMINISH OVERNIGHT. SOUTH TO SOUTHWEST WINDS TUESDAY INCREASING TO AROUND 10 KNOTS. WINDS WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY THUNDERSTORMS. OUTLOOK... TUE NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA. WED-WED NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. THU-FRI NO OPERATIONAL IMPACT. NO SIG WX. SAT: LOW OPERATIONAL IMPACT. SLIGHT CHC PM TSRA. && .FIRE WEATHER... UNSETTLED WEATHER THROUGH MIDWEEK. RH VALUES WILL REMAIN ELEVATED THROUGHOUT THIS TIME FRAME WITH THE THREAT OF THUNDERSTORMS...MAINLY THIS EVENING AND AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. SOME OF THUNDERSTORMS COULD CONTAIN GUSTY WINDS AND HEAVY RAINFALL. IT IS A BETTER THAN 50/50 CHANCE THAT ALL AREAS RECEIVE A QUARTER INCH OR MORE OF RAINFALL THROUGH EARLY WEDNESDAY...SOME AREAS A LOT MORE. DRIER WEATHER WEDNESDAY AFTERNOON BUT AN AFTERNOON THUNDERSTORM IS STILL POSSIBLE. DRIER WEATHER RETURNS THURSDAY AND FRIDAY. THE WIND WILL BE SOUTH TO SOUTHWEST 5 TO 15 MPH THROUGH TUESDAY NIGHT...SHIFTING TO WEST AT SIMILAR SPEEDS WEDNESDAY. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS WILL LIKELY BE EFFICIENT RAINMAKERS TODAY AGAIN TOMORROW THANKS TO HIGH PWATS (NEAR 2 INCHES) AND ELEVATED FREEZING LEVELS (14,000 FEET OR HIGHER). WE HAVE ALREADY HAD A FEW REPORTS OF OVER AN INCH PER HOUR WITH SOME STORMS TODAY. RAINFALL WITH THE STORMS THROUGH TOMORROW COULD CERTAINLY CAUSE PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE. AT THIS POINT...ANY FLASH FLOODING THROUGH THE EVENING LOOKS TOO LOCALIZED TO HOIST ANY FLASH FLOOD WATCHES. FOR THEM MOST PART RIVERS AND STREAMS SHOULD NOT BE TOO ADVERSELY AFFECT BY ANY HEAVY RAINFALLS...UNLESS A CORE DUMPS RIGHT OVER A CRITICAL WATERSHED. TUESDAY NIGHT HOWEVER...THERE COULD BE TRAINING OF THUNDERSTORMS WHICH COULD LEAD TO SOME FLASH FLOODING...ESPECIALLY IF WE GET HEAVY RAINFALL TONIGHT (SATURATING THE SOILS). WE WILL HAVE TO MONITOR. WILL CONTINUE TO MENTION IN OUR HAZARDOUS WEATHER OUTLOOK (HWO). DRIER WEATHER LOOKS TO RETURN LATER WEDNESDAY AND ESPECIALLY THURSDAY INTO FRIDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...IAA/HWJIV FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 7, 3:13 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 313 PM EDT MON JUL 7 2014 NYZ032-033-038>043-047>054-058>061-063>066-082>084-081100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 313 PM EDT MON JUL 7 2014 ...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AFTERNOON AND EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING. THERE IS A SLIGHT CHANCE FOR THUNDERSTORM WEDNESDAY AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH 10 PM THIS EVENING. CTZ001-013-MAZ001-025-VTZ013>015-081100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 313 PM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AFTERNOON AND EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING. THERE IS A SLIGHT CHANCE FOR THUNDERSTORM WEDNESDAY AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 1:48 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
148 PM EDT MON JUL 7 2014
MAZ001-025-NYZ052>054-061-084-VTZ013>015-071830-
BENNINGTON VT-SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
SOUTHERN WASHINGTON NY-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-WESTERN WINDHAM VT-
EASTERN WINDHAM VT-
148 PM EDT MON JUL 7 2014
...STRONG THUNDERSTORMS IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM SHAFTSBURY TO WEST SAND LAKE...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF BENNINGTON TO RENSSELAER...AND MOVING
SOUTHEAST AT 40 MPH.
THUNDERSTORMS WILL BE NEAR...
BERLIN AND BENNINGTON BY 155 PM EDT
POWNAL BY 200 PM EDT
WILLIAMSTOWN AND STEPHENTOWN BY 205 PM EDT
WILMINGTON...NEW LEBANON AND STAMFORD BY 210 PM EDT
NORTH ADAMS AND NEW ASHFORD BY 215 PM EDT
LAT...LON 4272 7247 4273 7301 4271 7301 4270 7294
4267 7298 4266 7295 4263 7294 4239 7300
4238 7302 4238 7306 4236 7306 4260 7382
4306 7322 4284 7254 4281 7254 4274 7246
TIME...MOT...LOC 1747Z 293DEG 34KT 4295 7317 4265 7362
LFMSpecial weather statement, Jul 7, 2:42 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
242 PM EDT MON JUL 7 2014
MAZ001-VTZ013>015-071915-
BENNINGTON VT-NORTHERN BERKSHIRE MA-WESTERN WINDHAM VT-
EASTERN WINDHAM VT-
242 PM EDT MON JUL 7 2014
...A STRONG THUNDERSTORM IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR READSBORO...
OR ABOUT 10 MILES EAST OF NORTH ADAMS...AND MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
GUILFORD CENTER BY 300 PM EDT
VERNON BY 310 PM EDT
LAT...LON 4272 7247 4273 7301 4271 7301 4271 7295
4270 7294 4267 7299 4268 7314 4284 7313
4284 7254 4281 7254 4276 7247 4274 7246
TIME...MOT...LOC 1842Z 271DEG 36KT 4274 7288
LFMLocal storm report, Jul 7, 3:32 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
332 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG 2 SSE READSBORO 42.75N 72.93W
07/07/2014 WINDHAM VT TWITTER
MANY TREES AND WIRES DOWN ON BOSLEY HILL RD AND TUNNEL
ST
&&
EVENT NUMBER ALY1400297
IAASpecial weather statement, Jul 7, 4:20 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT MON JUL 7 2014
MAZ001-025-NYZ060-061-066-072045-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN DUTCHESS NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
420 PM EDT MON JUL 7 2014
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THIS
STORM WAS LOCATED NEAR COPAKE...OR ABOUT 12 MILES WEST OF GREAT
BARRINGTON...AND MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
GREAT BARRINGTON...SHEFFIELD...HOUSATONIC AND 8 MILES NORTH OF ASHLEY
FALLS BY 435 PM EDT
7 MILES NORTHWEST OF SANDISFIELD AND 9 MILES SOUTH OF LEE BY 445 PM
EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4207 7309 4205 7332 4205 7348 4203 7349
4201 7367 4229 7374 4243 7313
TIME...MOT...LOC 2020Z 265DEG 35KT 4216 7356
IRL/IAASpecial weather statement, Jul 7, 5:00 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EDT MON JUL 7 2014
MAZ025-072115-
SOUTHERN BERKSHIRE MA-
500 PM EDT MON JUL 7 2014
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THIS STORM WAS
LOCATED NEAR SANDISFIELD...OR ABOUT 13 MILES EAST OF GREAT
BARRINGTON...AND MOVING EAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
EAST OTIS AND 6 MILES SOUTH OF ALGERIE FOUR CORNERS BY 505 PM EDT
LAT...LON 4215 7303 4214 7304 4214 7307 4212 7305
4209 7307 4205 7305 4205 7320 4226 7327
4226 7299
TIME...MOT...LOC 2100Z 265DEG 31KT 4213 7309
IRL/IAAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:48 PM EDT | Special Weather Statement | ALY | Rensselaer | 42 min |
| Jul 7, 4:20 PM EDT | Special Weather Statement | ALY | Columbia | 25 min |
| Jul 7, 5:58 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Montgomery, Rensselaer, Saratoga and 2 more | 47 min |
| Jul 7, 6:38 PM EDT | Special Weather Statement | ALY | Columbia | 52 min |
| Jul 7, 6:40 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 50 min |
| Jul 7, 6:43 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 62 min |
| Jul 7, 6:55 PM EDT | Special Weather Statement | ALY | Dutchess | 50 min |
| Jul 7, 7:08 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 67 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.